Alert archive / Florida / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 157, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at Jul 8, 2012, 6:01 PM EDT for Putnam County, Saint Johns County, Florida. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 8, 2012, 6:01 PM EDT (22:01 UTC)
- Expired
- Jul 8, 2012, 6:32 PM EDT
- In force
- 31 min
- Issued by
- NWS Jacksonville, FL
- Area
- Storm-based polygon
Counties Putnam County, FL, Saint Johns County, FL
The radar
The Jacksonville radar (KJAX), 87 km from the middle of the area, began a volume at 22:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 10.0 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1869 J/kg
- Mixed-layer CIN
- -34 J/kg
- Mixed-layer LCL
- 738 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- -23 m²/s²
- 0-3 km storm-relative helicity
- -8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
760
WUUS52 KJAX 082201
SVRJAX
FLC107-109-082245-
/O.NEW.KJAX.SV.W.0157.120708T2201Z-120708T2245Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
601 PM EDT SUN JUL 8 2012
THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN PUTNAM COUNTY IN NORTHEAST FLORIDA
SOUTHERN ST. JOHNS COUNTY IN NORTHEAST FLORIDA
* UNTIL 645 PM EDT
* AT 602 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR HASTINGS...AND MOVING NORTHWEST AT 10 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
HASTINGS...EAST PALATKA...ORANGE MILLS AND BOSTWICK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL
WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 800-499-1594 TO REPORT
SEVERE WEATHER.
&&
LAT...LON 2962 8139 2962 8152 2961 8153 2961 8159
2977 8179 2985 8160 2984 8159 2985 8159
2988 8150 2963 8137
TIME...MOT...LOC 2202Z 139DEG 7KT 2966 8150
$$
SHULER1 follow-up statement
165
WWUS52 KJAX 082232
SVSJAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
632 PM EDT SUN JUL 8 2012
FLC107-109-082242-
/O.CAN.KJAX.SV.W.0157.000000T0000Z-120708T2245Z/
PUTNAM FL-ST. JOHNS FL-
632 PM EDT SUN JUL 8 2012
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN ST. JOHNS AND
NORTHEASTERN PUTNAM COUNTIES IS CANCELLED...
ALTHOUGH THE WARNING IS NO LONGER IN EFFECT...HAIL UP TO THREE
QUARTER INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND
GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
DAMAGE.
LAT...LON 2962 8139 2962 8152 2961 8153 2961 8159
2977 8179 2985 8160 2984 8159 2985 8159
2988 8150 2963 8137
TIME...MOT...LOC 2232Z 139DEG 7KT 2970 8154
$$
SHULERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 8, 2:20 PM EDT, 3 hours 41 minutes earlier.
Area forecast discussion, Jul 8, 2:20 PM EDT, 3 hours 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 220 PM EDT SUN JUL 8 2012 .SHORT TERM... CURRENTLY SUBSIDENCE REIGNS OVER THE REGION AS SEEN IN VISIBLE SATELLITE WHERE VERY FEW CLOUDS ARE OBSERVED OVER SE GA. MID/UPPER HIGH TO THE NORTH IS RESPONSIBLE. SURFACE RIDGE EXTENDS OVER THE FORECAST AREA ALTHOUGH MSAS ANALYSIS SHOWS A THERMAL TROUGH SETTING UP ALONG SPINE OF FL PENINSULA. SEA AND RIVER BREEZES HAVE DEVELOPED BUT RADAR SHOWS ONLY A FEW WEAK SHOWERS POPPING NEAR THE SE BORDER OF THE FORECAST AREA. ADEQUATE MOISTURE AND INSTABILITY ARE AVAILABLE BUT SUBSIDENCE WILL LIMIT CONVECTION AND HAVE ADJUSTED POPS FOR SLIGHT CHANCE (20%) ACROSS NE FL ESPECIALLY ALONG ST. JOHNS RIVER BASIN BY EARLY EVENING. PERSISTENT RIDGE WILL CONTINUE OVER N/CENTRAL FL MONDAY AND TUESDAY ESSENTIALLY BLOCKING A LARGE TROUGH FROM MOVING SE. A WEAK STEERING FLOW CONTINUES WHICH ALLOWS SEA BREEZES TO PUSH INLAND AND DIURNAL SHOWERS/STORMS WILL DEVELOP OVER THE INTERIOR. MONDAY WILL LIKELY BE A DRY AS TODAY WITH ONLY ISOLATED STORMS. GFS/NAM INDICATE A WAVE OF MOISTURE PUSHING NWD OVER FL TUESDAY AND WILL GO WITH SCATTERED STORMS RESULTING FROM SEA BREEZE FRONTS AND OUTFLOW BOUNDARIES. MAX TEMPERATURES WILL BE IN MID 90S WITH HEAT INDICES 100 TO 105. .LONG TERM /WEDNESDAY THROUGH SUNDAY/... LARGE MID/UPPER TROUGH WILL DIG SOUTHWARD FROM THE NORTHEAST TO THE GULF COAST. THE SURFACE RIDGE WILL BREAK DOWN AS A TROUGH STRENGTHENS NW OF THE FORECAST AREA. DEEP SOUTHERLY TO SWLY FLOW WILL BRING A CONVEYOR BELT OF MOISTURE INTO THE REGION INCREASING RAIN CHANCES TO 50-60% THROUGH THE END OF THE WEEK. PRECIPITABLE WATER AMOUNTS WILL BE OVER 2 INCHES AND LOCALLY HEAVY RAINFALL WILL BE POSSIBLE. MODELS INDICATE THAT BY THE WEEKEND A SURFACE TO MID LEVEL RIDGE WILL BUILD NORTH OF THE AREA SETTING UP AN ONSHORE FLOW. TEMPERATURES WILL BE NEAR SEASONAL NORMALS. && .AVIATION...VFR CONDITIONS EXPECTED. SUBSIDENCE OVER THE AREA LIKELY TO LIMIT COVERAGE OF LATE AFTERNOON TSRA, AND KEPT TSRA OUT OF TAF FOR NOW. MENTIONED POTENTIAL FOR LIGHT FOG LATE TNGT KVQQ/KGNV. && .MARINE...ENOUGH GRADIENT ON WESTERN SIDE OF SURFACE HIGH PRESSURE RIDGE FOR MODERATE SOUTHERLY SURFACE WINDS AND 2-4FT SEAS THROUGH THE MIDDLE OF NEXT WEEK. RIP CURRENTS: LOW RISK. && .PRELIMINARY POINT TEMPS/POPS... AMG 71 94 73 93 / 10 10 20 30 SSI 77 91 77 90 / 10 10 10 20 JAX 72 95 73 93 / 20 30 30 30 SGJ 73 91 75 90 / 10 30 30 30 GNV 71 93 72 92 / 20 30 30 40 OCF 71 93 72 92 / 20 30 30 40 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. AM...NONE. && TRABERT/WOLF/WALKER
Hazardous weather outlook, Jul 8, 3:30 AM EDT, 14 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 330 AM EDT SUN JUL 8 2012 AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040- GAZ132>136-149>154-162>166-091000- ALTAMAHA SOUND GA TO FERNANDINA BEACH FL OUT 20 NM- FERNANDINA BEACH TO ST AUGUSTINE FL OUT 20 NM- ST AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM- ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE- FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE- ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE-HAMILTON- SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-ST JOHNS- GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-JEFF DAVIS-BACON- APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN- COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL CAMDEN- 330 AM EDT SUN JUL 8 2012 THIS OUTLOOK IS FOR NORTHEAST FLORIDA...SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS. ...RIVER FLOOD WARNINGS CONTINUE FOR THE ST. MARYS RIVER...SUWANNEE RIVER AND SANTA FE RIVER... .DAY ONE...TODAY AND TONIGHT... THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING AND WILL BE ISOLATED ACROSS SOUTHEAST GEORGIA AND SCATTERED ACROSS NORTHEAST FLORIDA. STRONG THUNDERSTORMS WILL BE POSSIBLE WITH GUSTY WINDS...FREQUENT LIGHTNING AND LOCALLY HEAVY RAINFALL. STORM MOTION WILL BE SLOW AND ERRATIC WITH A DRIFT TOWARDS THE NORTHEAST. MINOR TO MODERATE FLOODING CONTINUES ALONG STRETCHES OF THE SUWANNEE...ST. MARYS AND SANTA FE RIVER BASINS. PLEASE REFER TO THE LATEST RIVER FLOOD WARNING PRODUCTS FOR MORE DETAILS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... MAINLY ISOLATED THUNDERSTORM ACTIVITY IS EXPECTED MONDAY WITH AN INCREASE TO SCATTERED THUNDERSTORM ACTIVITY FROM TUESDAY THROUGH SATURDAY. STRONG THUNDERSTORMS WITH GUSTY WINDS AND LOCALLY HEAVY RAINFALL WILL REMAIN POSSIBLE THROUGH THE PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX. JCH
In the hours before
Special weather statement, Jul 8, 3:35 PM EDT, 2 hours 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
335 PM EDT SUN JUL 8 2012
FLZ040-082015-
MARION-
335 PM EDT SUN JUL 8 2012
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR SOUTHEASTERN
MARION COUNTY FOR STRONG WINDS AND SMALL HAIL VALID UNTIL 415 PM
EDT...
AT 335 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 8 MILES EAST OF MOSS BLUFF...MOVING
SOUTHWEST AT 5 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS
AROUND JUNIPER SPRINGS...WEIRSDALE...SILVER SPRINGS
SHORES...OCKLAWAHA AND LAKE WEIR THROUGH 415 PM EDT. HAIL UP TO
THREE QUARTER INCH IN DIAMETER AND GUSTY WINDS OF 45 TO 55 MPH CAN
BE EXPECTED. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON
ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.
LAT...LON 2896 8197 2916 8209 2924 8165 2905 8165
2904 8165 2899 8165 2895 8170
TIME...MOT...LOC 1935Z 050DEG 5KT 2903 8177
ALLENSpecial weather statement, Jul 8, 5:55 PM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 555 PM EDT SUN JUL 8 2012 FLZ033-037-038-082230- FLAGLER-PUTNAM-ST. JOHNS- 555 PM EDT SUN JUL 8 2012 ...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR NORTHEASTERN PUTNAM...SOUTHERN ST. JOHNS AND NORTHWESTERN FLAGLER COUNTIES FOR STRONG WINDS AND EXCESSIVE LIGHTNING VALID UNTIL 630 PM EDT... AT 555 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 7 MILES SOUTHEAST OF HASTINGS...MOVING NORTHWEST AT 10 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND SPUDS...ORANGE MILLS...HASTINGS...EAST PALATKA AND BOSTWICK THROUGH 630 PM EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. LAT...LON 2971 8172 2988 8151 2961 8128 2948 8141 TIME...MOT...LOC 2155Z 139DEG 7KT 2964 8146 SHULER
The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 8:21 PM EDT | Special Weather Statement | JAX | Nassau | 24 min |
| Jul 8, 3:35 PM EDT | Special Weather Statement | JAX | Marion | 40 min |
| Jul 8, 5:55 PM EDT | Special Weather Statement | JAX | Putnam | 35 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.